Alert archive / North Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Jul 9, 2012, 4:04 PM EDT for Wake County, North Carolina. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2012, 4:04 PM EDT (20:04 UTC)
- Expired
- Jul 9, 2012, 4:45 PM EDT
- In force
- 41 min
- Issued by
- NWS Raleigh, NC
County Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 19 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.1 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1054 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1186 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
965
WWUS82 KRAH 092004
SPSRAH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
404 PM EDT MON JUL 9 2012
NCZ041-092045-
WAKE-
404 PM EDT MON JUL 9 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS PARTS OF WAKE COUNTY
THROUGH 445 PM EDT...
AT 402 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
EAST OF FUQUAY-VARINA...OR ABOUT 14 MILES SOUTHEAST OF CARY...MOVING
GRADUALLY WEST AT 10 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...FUQUAY-VARINA...HOLLY
SPRINGS.
HAZARDS INCLUDE...
FREQUENT LIGHTNING...AS MUCH AS ONE LIGHTNING STRIKE EVERY 5 TO 10
SECONDS.
GUSTY WINDS OF 30 TO 40 MPH.
REMAIN INDOORS AND STAY AWAY FROM WINDOWS WHEN THUNDERSTORMS MOVE
NEARBY OR OVERHEAD. REMEMBER THAT TREES OFFER NO PROTECTION FROM
LIGHTNING. LIGHTNING CAN STRIKE MANY MILES AWAY FROM THE PARENT
THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR PARTS OF CENTRAL NORTH CAROLINA...INCLUDING WAKE
COUNTY.
&&
LAT...LON 3576 7844 3565 7854 3552 7871 3559 7893
3561 7898 3574 7885
TIME...MOT...LOC 2002Z 096DEG 12KT 3561 7869
$$
DJFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Jul 9, 3:06 PM EDT, 58 minutes earlier.
Area forecast discussion, Jul 9, 3:06 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 306 PM EDT MON JUL 9 2012 .SYNOPSIS... A COLD FRONT STRETCHING EAST TO WEST ACROSS VIRGINIA WILL DRIFT SLOWLY SOUTH TOWARD NORTH CAROLINA. THE FRONT WILL THEN STALL AND LINGER OVER THE REGION THROUGH MUCH OF THE WORK WEEK... BRINGING UNSETTLED WEATHER. && .NEAR TERM /THROUGH TUESDAY/... AS OF 235 PM... MODELS CONTINUE TO STRUGGLE WITH THE WEAK TROUGH OVER NORTH CAROLINA... ITS LOCATION AND THE DEVELOPMENT OF ANY MINOR MESO LOWS. DO NOT EXPECT TOO MUCH MOVEMENT OF THE TROUGH AND WILL BASE THE FORECAST LOOSELY ON A MEAN TROUGH POSITION FROM CHARLOTTE NORTHEAST TO ROCKY MOUNT DURING THIS FORECAST PERIOD. STILL EXPECTING CONVECTION TO INCREASE OVER CENTRAL NORTH CAROLINA AS THE DAY TURNS TO EVENING WITH BEST COVERAGE NEAR AND SOUTH OF THE ABOVE MENTIONED TROUGH. WITH PRECIPITABLE WATERS ON THE INCREASE TO NEAR TWO INCHES BY TUESDAY... BUT LITTLE UPPER LEVEL DYNAMICS... EXPECT THUNDERSTORM COVERAGE TO MAXIMIZE LATE AFTERNOON AND SLOWLY WANE TO ISOLATED TO WIDELY SCATTERED AS MIDNIGHT APPROACHES. IF CONVECTION INDEED ENDS LATE TONIGHT... EXPECT AN EARLIER START TO CONVECTION WITH A NEARLY SATURATED AIR MASS. LIKELY POPS BY LATE TUESDAY MORNING... THOUGH HIGHER NEAR AND SOUTH OF THE TROUGH. SEVERE THREAT TODAY AND EARLY TONIGHT CONTINUES WITH HIGH DOWNDRAFT CAPE AND SURFACE DEWPOINT DEPRESSIONS IN MANY LOCATIONS EXCEEDING 25 DEGREES. SEVERE THREAT MUCH REDUCED FOR TUESDAY WITH MORE CLOUDS... LOWER TEMPERATURES... AND MUCH LOWER CAPE. LOW TEMPERATURES EXPECTED TO DIP A BIT FROM THE PAST COUPLE OF NIGHTS AS THE SURFACE TROUGH FILLS SLIGHTLY... LOWERING 1000 TO 850 MILLIBAR THICKNESSES. CLOUDS AND MOISTURE WILL COMPENSATE FOR THIS SOMEWHAT... WITH MOST LOW TEMPERATURES IN THE MID 70S. AFTERNOON HIGH TEMPERATURES UNDER MOSTLY CLOUDY TO CLOUDY SKIES WILL STRUGGLE TO REACH 85 TO 90 DEGREES. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/... AS OF 305 PM MONDAY... DIFFERENCES BETWEEN THE NAM AND THE GFS EXIST DURING THIS PERIOD... PRIMARILY IN TERMS OF HOW FAR SOUTH THE SURFACE AND 850MB FRONTS ARE ABLE TO PROGRESS. THE NAM IS FARTHER SOUTH...WITH THE 850MB FRONT GETTING AT LEAST AS FAR SOUTH AS THE SOUTH CAROLINA BORDER...AND DRIER AIR BEING ABLE TO FILTER INTO AT LEAST THE NORTHEAST PIEDMONT AND ESPECIALLY THE NORTHERN COASTAL PLAIN OVER TIME. ON THE OTHER HAND...THE GFS KEEPS THE 850MB FRONT BASICALLY ONLY AS FAR SOUTH AS ABOUT U.S. 64...WITH A MUCH MORE MOIST AIR MASS OVER MUCH OF CENTRAL NORTH CAROLINA. THE FRONT HAS MADE ONLY SLOW PROGRESS SO FAR...AND FOR THIS FORECAST WILL LEAN TOWARD THE SLOWER GFS DUE TO THE LATEST TRENDS AND SEASONAL EXPECTATIONS. THROUGHOUT THIS PERIOD...FOLLOWING THE GFS...THE 850MB FRONT IS FAIRLY STATIONARY OVER AREAS ALONG AND NORTH OF U.S. 64...WITH WEAK 850MB WAVES MOVING EAST-NORTHEAST ALONG THE BOUNDARY. GFS BUFR SOUNDINGS ARE MOIST...WITH GENERALLY SLENDER CAPE...AND LIFT WILL BE AIDED BY CENTRAL NORTH CAROLINA BEING ON THE FAR SOUTHERN PERIPHERY OF THE RIGHT ENTRANCE REGION OF A 70KT 250MB JET...AND MODEST SHORTWAVES MOVING THROUGH IN THE FLOW ALOFT NOTED PARTICULARLY ON THE 1.5PVU SURFACE. DOWNDRAFT CAPE IS FAIRLY LOW... NOT MUCH MORE THAN 100 OR 200J/KG AS FORECAST BY THE GFS...BUT -10C TO -30C CAPE AT TIMES REACHES AS HIGH AS 500J/KG OR SO. WHILE ISOLATED STRONG OR SEVERE THUNDERSTORMS ARE POSSIBLE...THE PRIMARY FORECAST CONCERN SHOULD BE LOCALLY HEAVY RAINFALL AND LIGHTNING. EVEN TAKING A BLEND OF THE GFS PRECIPITABLE WATER OVER TWO INCHES... AND THE NAM FORECAST MUCH LOWER...AROUND 1.5 INCHES OR 1.75 INCHES... AN AVERAGE PRECIPITABLE WATER BETWEEN 1.75 AND TWO INCHES WOULD BE SUFFICIENT FOR LOCALLY HEAVY RAIN. DURING THE PERIOD...FORECAST THE HIGHEST CHANCES FOR RAIN ALONG THE 850MB FRONT...STILL LIKELY OVER THE SANDHILLS AND SOUTHERN COASTAL PLAIN...BUT WITH LESSER RAW PROBABILITIES COMPARED TO FARTHER NORTH. THE HIGHEST 850MB THETA-E VALUES AS FORECAST BY THE GFS ARE ALSO ALONG THE 850MB BOUNDARY...STILL RELATIVELY HIGH FARTHER SOUTH...BUT HIGHEST APPROACHING THE VIRGINIA BORDER. TOTAL RAINFALL AMOUNTS FROM TUESDAY NIGHT THROUGH THURSDAY COULD APPROACH OR SLIGHTLY EXCEED A COUPLE OF INCHES ALONG THE 850MB BOUNDARY...WITH LOCALLY HIGHER AMOUNTS DEPENDING ON MESOSCALE INFLUENCES. IN TERMS OF TEMPERATURES...BASED ON EXPECTED CLOUDS IN THE FRONTAL ZONE... TENDED TO FORECAST MINIMUM VALUES NEAR THE HIGHEST GUIDANCE...AND MAXIMUM VALUES NEARER THE COOLER GUIDANCE. BIAS-CORRECTED INFORMATION FROM GUIDANCE HAD A GOOD APPROACH IT SEEMS AND LEANED TOWARD THAT GUIDANCE FOR BOTH HIGHS AND LOWS. && .LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/... AS OF 305 PM MONDAY... DURING THIS PERIOD...CONSENSUS OF THE LONG-TERM GUIDANCE SUGGESTS UPPER RIDGING WILL GRADUALLY BUILD WEST FROM THE ATLANTIC ACROSS THE CAROLINAS. LOWER HEIGHTS...AND DECENT MOISTURE AND INSTABILITY... TRANSITION TO AN AIR MASS WITH GREATER HEIGHTS AND DIMINISHING MOISTURE IN THE ENTIRE ATMOSPHERIC COLUMN. COARSE MODEL SOUNDINGS OVER TIME SUGGEST DRIER CONDITIONS PARTICULARLY IN THE MID AND UPPER LEVELS FROM THE WEEKEND THROUGH EARLY NEXT WEEK...ALONG WITH A MODEST REDUCTION IN 850MB THETA-E ESPECIALLY OVER MUCH OF THE PIEDMONT AND COASTAL PLAIN. IN ADDITION...DAY TO DAY...OVERALL 0-6KM SHEAR DIMINISHES TO CURRENTLY FORECAST VALUES IN SINGLE DIGITS KNOTS BY LATE SUNDAY INTO MONDAY...MAKING STORM ORGANIZATION INCREASINGLY DIFFICULT OVER TIME. THE PREVIOUS FORECAST SUGGESTED THE HIGHEST CHANCES FOR SHOWERS AND THUNDERSTORMS EARLY IN THIS LONG-TERM PERIOD...WITH GRADUALLY LOWERING CHANCES OVER TIME. THIS FORECAST CONTINUES THAT TREND... WITH THE HIGHER CHANCES DEFINITELY THURSDAY NIGHT INTO FRIDAY... WHEN HEIGHTS ALOFT ARE LOWEST...MOISTURE APPEARS GREATEST...AND LIFT IS BEST WITH THE REMNANT FRONT OVERHEAD. FOR SATURDAY THROUGH MONDAY...AND PARTICULARLY SUNDAY THROUGH MONDAY...FOR THIS FORECAST TRENDED LOWER WITH THE CHANCES FOR SHOWERS AND THUNDERSTORMS...AND IF THE ECMWF VERIFIES IT WILL BE DIFFICULT TO GET MUCH DEEP CONVECTION AT ALL GIVEN THE STABILITY AND MID-LEVEL DRY AIR THAT MODEL FORECASTS. GFSX MOS GUIDANCE...HOWEVER...IS ABOVE CLIMATOLOGY EACH DAY IN TERMS OF CHANCES OF PRECIPITATION...AND AS A RESULT AM RELUCTANT TO MAKE A STARK CHANGE FROM SOLID CHANCES OF PRECIPITATION TO DRY CONDITIONS. OVERALL...FROM THE END OF THE WEEK THROUGH THE WEEKEND...IT IS CURRENTLY EXPECTED THAT THE CHANCES FOR SHOWERS AND THUNDERSTORMS WILL DIMINISH DAY TO DAY...AND EACH DAY THE RELATIVELY HIGHER CHANCES COMPARED TO THE REST OF CENTRAL NORTH CAROLINA WILL LIE OVER THE WESTERN PIEDMONT AS THE HIGH ALOFT BUILDS IN FROM THE EAST AND OVERALL MOISTURE TENDS TO BE HIGHER WEST. AS THE HIGH BUILDS ALOFT...AND THE POTENTIAL FOR MORE HOURS OF SUN INCREASES...TEMPERATURES SHOULD GRADUALLY START TO WARM. BY SUNDAY... 1000-850MB THICKNESSES...ALONG WITH GUIDANCE TEMPERATURES...FORECAST HIGHS THROUGHOUT MUCH OF CENTRAL NORTH CAROLINA BACK AT LEAST INTO THE LOWER 90S...AND MID 90S COULD RETURN TO SEVERAL LOCATIONS IN THE PIEDMONT FOR MONDAY. BY MONDAY...MAXIMUM APPARENT TEMPERATURES COULD RISE BACK TO NEAR 100 PARTICULARLY IN AND AROUND U.S. 1 AND INTERSTATE 95. EARLIER...80S SHOULD BE THE RULE FOR FRIDAY AND SATURDAY...WITH A FEW LOCATIONS APPROACHING 90 SATURDAY MAINLY OVER THE SANDHILLS...UNDER MORE CLOUDS AND A BETTER THREAT OF PRECIPITATION. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... AS OF 140 PM... SHOWERS DEVELOPING SOUTH AND WEST OF HIGHWAYS 64 AND ONE. EXPECT THUNDERSTORMS AS THE AFTERNOON PROGRESSES AND COVERAGE TO INCREASE AND SPREAD OVER MOST OF CENTRAL NORTH CAROLINA BY LATE AFTERNOON. IFR VISIBILITIES IN SHOWERS. STORMS WILL DECREASE IN THE LATE EVENING AND BECOME SCATTERED TO ISOLATED AS MIDNIGHT APPROACHES. SOME FOG AFTER MIDNIGHT TONIGHT... ESPECIALLY WHERE SIGNIFICANT RAIN FALLS THIS AFTERNOON. SHOWERS OR THUNDERSTORMS ALMOST ANYTIME AFTER SUNRISE TUESDAY... ESPECIALLY NEAR AND SOUTH OF HIGHWAY 64. THERE WILL BE A CHANCE FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS... PRIMARILY IN THE AFTERNOON THROUGH EARLY EVENING INTO THURSDAY NIGHT... WITH CONVECTION DECREASING IN COVERAGE FOR FRIDAY AND SATURDAY AND MORE LIKELY TO BE CONFINED TO THE AFTERNOONS AND EVENINGS. THERE IS A GOOD CHANCE FOR MVFR CEILINGS AND VISIBILITIES LATE NIGHT TO JUST AFTER SUNRISE EACH NIGHT. && .RAH WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR NCZ042-043- 073>078-083>086-088-089. && SHORT TERM...DJF LONG TERM...DJF
Hazardous weather outlook, Jul 9, 10:38 AM EDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1038 AM EDT MON JUL 9 2012 NCZ042-043-073>078-083>086-088-089-101445- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1038 AM EDT MON JUL 9 2012 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THIS AFTERNOON INTO TONIGHT. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS OVER 60 MPH. LOCALLY HEAVY RAIN MAY LEAD TO PONDING OF WATER ON ROADS AND MINOR FLOODING OF URBAN LOCATIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LOCALLY HEAVY RAIN AND STREET FLOODING ARE POSSIBLE TUESDAY THROUGH THURSDAY. OTHERWISE... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. NCZ007>011-021>028-038>041-101445- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- 1038 AM EDT MON JUL 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THIS AFTERNOON INTO TONIGHT. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS OVER 60 MPH. LOCALLY HEAVY RAIN MAY LEAD TO PONDING OF WATER ON ROADS AND MINOR FLOODING OF URBAN LOCATIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LOCALLY HEAVY RAIN AND STREET FLOODING ARE POSSIBLE TUESDAY THROUGH THURSDAY. OTHERWISE... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 9, 3:37 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
337 PM EDT MON JUL 9 2012
NCZ042-092030-
JOHNSTON-
337 PM EDT MON JUL 9 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS JOHNSTON COUNTY THROUGH 430
PM EDT...
AT 337 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
COATS CROSSROADS...OR ABOUT 9 MILES WEST OF SMITHFIELD...MOVING NORTH
AT 10 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...COATS CROSSORADS AND
CLAYTON.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 312 AND 328.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 79 AND 97.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3536 7856 3539 7858 3540 7860 3545 7862
3547 7865 3549 7866 3550 7868 3553 7870
3571 7847 3551 7826 3536 7855
TIME...MOT...LOC 1937Z 191DEG 7KT 3556 7849
10Local storm report, Jul 9, 3:43 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
343 PM EDT MON JUL 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM TSTM WND DMG 2 WSW SILVER CITY 34.99N 79.26W
07/09/2012 HOKE NC 911 CALL CENTER
1 TREE AND 2 POWER POLES DOWN ALONG HIGHWAY 211 2 MILES
WEST OF RAEFORD
&&
EVENT NUMBER RAH1200592
ELLISLocal storm report, Jul 9, 3:51 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
351 PM EDT MON JUL 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 7 WSW LINDEN 35.21N 78.85W
07/09/2012 CUMBERLAND NC 911 CALL CENTER
1 TREE DOWN
&&
EVENT NUMBER RAH1200593
ELLISSpecial weather statement, Jul 9, 3:57 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
357 PM EDT MON JUL 9 2012
NCZ042-078-089-092100-
JOHNSTON-SAMPSON-WAYNE-
357 PM EDT MON JUL 9 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS SAMPSON...WAYNE AND
JOHNSTON COUNTIES THROUGH 500 PM EDT...
AT 357 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GRANTHAM...OR ABOUT 12 MILES NORTHWEST OF MOUNT OLIVE...MOVING
NORTHEAST AT 15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...PRINCETON...
NAHUNTA...PIKEVILLE...AND...KENLY.
HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN
FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3534 7783 3518 7784 3515 7790 3517 7792
3517 7798 3519 7801 3517 7810 3518 7816
3509 7817 3524 7842 3562 7813 3558 7806
3560 7805 3559 7782 3542 7783 3541 7780
3537 7780
TIME...MOT...LOC 1957Z 212DEG 15KT 3533 7820
10Local storm report, Jul 9, 3:59 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
359 PM EDT MON JUL 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM LIGHTNING 2 SE JORDAN LAKE 35.72N 79.01W
07/09/2012 CHATHAM NC TRAINED SPOTTER
*** 1 INJ *** PERSON STRUCK BY LIGHTNING AT WATER
TREATMENT PLANT OFF BEAVER CREEK ROAD
&&
EVENT NUMBER RAH1200594
ELLISSpecial weather statement, Jul 9, 4:04 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
404 PM EDT MON JUL 9 2012
NCZ041-092045-
WAKE-
404 PM EDT MON JUL 9 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS PARTS OF WAKE COUNTY
THROUGH 445 PM EDT...
AT 402 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
EAST OF FUQUAY-VARINA...OR ABOUT 14 MILES SOUTHEAST OF CARY...MOVING
GRADUALLY WEST AT 10 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...FUQUAY-VARINA...HOLLY
SPRINGS.
HAZARDS INCLUDE...
FREQUENT LIGHTNING...AS MUCH AS ONE LIGHTNING STRIKE EVERY 5 TO 10
SECONDS.
GUSTY WINDS OF 30 TO 40 MPH.
REMAIN INDOORS AND STAY AWAY FROM WINDOWS WHEN THUNDERSTORMS MOVE
NEARBY OR OVERHEAD. REMEMBER THAT TREES OFFER NO PROTECTION FROM
LIGHTNING. LIGHTNING CAN STRIKE MANY MILES AWAY FROM THE PARENT
THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR PARTS OF CENTRAL NORTH CAROLINA...INCLUDING WAKE
COUNTY.
&&
LAT...LON 3576 7844 3565 7854 3552 7871 3559 7893
3561 7898 3574 7885
TIME...MOT...LOC 2002Z 096DEG 12KT 3561 7869
DJFThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 9:10 PM EDT | Special Weather Statement | RAH | Halifax | 65 min |
| Jul 8, 11:45 PM EDT | Special Weather Statement | RAH | Franklin, Halifax, Warren | 60 min |
| Jul 9, 1:18 AM EDT | Special Weather Statement | RAH | Chatham, Lee | 42 min |
| Jul 9, 1:47 AM EDT | Special Weather Statement | RAH | Halifax | 58 min |
| Jul 9, 3:41 AM EDT | Heat Advisory | RAH | Anson, Cumberland, Harnett, Hoke, Johnston, Lee and 8 more | 15 hr |
| Jul 9, 1:16 PM EDT | Special Weather Statement | RAH | Hoke, Lee, Montgomery, Moore | 59 min |
| Jul 9, 1:56 PM EDT | Severe Thunderstorm Warning | RAH | Harnett | 49 min |
| Jul 9, 1:57 PM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Lee, Moore | 63 min |
| Jul 9, 2:05 PM EDT | Severe Thunderstorm Warning | RAH | Moore | 40 min |
| Jul 9, 2:25 PM EDT | Areal Flood Advisory | RAH | Harnett, Moore | 3 hr |
| Jul 9, 2:45 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Hoke, Lee, Moore | 45 min |
| Jul 9, 2:47 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Wake | 58 min |
| Jul 9, 2:49 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson | 41 min |
| Jul 9, 3:02 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Lee | 43 min |
| Jul 9, 3:11 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke | 34 min |
| Jul 9, 3:36 PM EDT | Special Weather Statement | RAH | Scotland | 54 min |
| Jul 9, 3:37 PM EDT | Special Weather Statement | RAH | Johnston | 53 min |
| Jul 9, 3:43 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland | 33 min |
| Jul 9, 3:57 PM EDT | Special Weather Statement | RAH | Wayne | 63 min |
| Jul 9, 4:10 PM EDT | Areal Flood Advisory | RAH | Chatham, Johnston, Wake | 79 min |
| Jul 9, 4:15 PM EDT | Special Weather Statement | RAH | Durham | 45 min |
| Jul 9, 4:20 PM EDT | Special Weather Statement | RAH | Anson | 55 min |
| Jul 9, 4:27 PM EDT | Special Weather Statement | RAH | Sampson | 63 min |
| Jul 9, 4:30 PM EDT | Severe Thunderstorm Warning | RAH | Durham | 45 min |
| Jul 9, 4:34 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond | 56 min |
| Jul 9, 4:41 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Richmond, Stanly | 49 min |
| Jul 9, 5:01 PM EDT | Special Weather Statement | RAH | Wayne | 59 min |
| Jul 9, 5:10 PM EDT | Areal Flood Advisory | RAH | Anson | 80 min |
| Jul 9, 5:25 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Richmond, Stanly | 50 min |
| Jul 9, 5:38 PM EDT | Special Weather Statement | RAH | Granville | 52 min |
| Jul 9, 5:44 PM EDT | Special Weather Statement | RAH | Edgecombe | 61 min |
| Jul 9, 5:56 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Person, Vance | 49 min |
| Jul 9, 5:57 PM EDT | Special Weather Statement | RAH | Bladen | 63 min |
| Jul 9, 6:12 PM EDT | Special Weather Statement | RAH | Person | 48 min |
| Jul 9, 6:18 PM EDT | Special Weather Statement | RAH | Montgomery | 57 min |
| Jul 9, 6:30 PM EDT | Areal Flood Advisory | RAH | Granville, Person, Vance | 2 hr |
| Jul 9, 7:00 PM EDT | Special Weather Statement | RAH | Granville, Person, Vance, Warren | 60 min |
| Jul 9, 7:02 PM EDT | Special Weather Statement | RAH | Alamance, Guilford, Orange | 58 min |
| Jul 9, 7:05 PM EDT | Flash Flood Warning | RAH | Granville | 108 min |
| Jul 9, 7:28 PM EDT | Severe Thunderstorm Warning | RAH | Halifax, Warren | 47 min |
| Jul 9, 7:46 PM EDT | Special Weather Statement | RAH | Edgecombe, Franklin, Halifax, Nash | 59 min |
| Jul 9, 7:48 PM EDT | Flash Flood Warning | RAH | Alamance, Guilford | 3 hr |
Nearby
Special Weather Statements in North Carolina, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.